Alert archive / Georgia / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Atlanta, GA

March 2, 200841 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Mar 2, 2008, 3:34 PM EST for 41 counties in Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 3:34 PM EST (20:34 UTC)
Expired
Mar 2, 2008, 7:00 PM EST
In force
3 hr
Issued by
NWS Atlanta, GA
All 41 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Clarke County, GA, Dawson County, GA, Emanuel County, GA, Fannin County, GA, Forsyth County, GA, Gilmer County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Lumpkin County, GA, Madison County, GA, Montgomery County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Pickens County, GA, Putnam County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Union County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, White County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS82 KFFC 022034
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EST SUN MAR 2 2008

GAZ006>009-013>016-022>025-027-034>039-047-049>051-059>062-
072>076-084>086-097-098-110>113-030000-
/O.NEW.KFFC.FW.W.0006.080302T2034Z-080303T0000Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH-
HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
WILKINSON-JOHNSON-EMANUEL-LAURENS-TREUTLEN-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
334 PM EST SUN MAR 2 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING FOR
EAST GEORGIA FOR LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR EAST GEORGIA EAST OF ATLANTA AND MACON.

THIS WARNING INCLUDES THE EASTERN CHATTAHOOCHEE AND OCONEE
NATIONAL FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT AND EAST TO SOUTHEAST WINDS 5 TO 10
MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
1 follow-up statement
000
WWUS82 KFFC 022346
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EST SUN MAR 2 2008

GAZ006>009-013>016-022>025-027-034>039-047-049>051-059>062-
072>076-084>086-097-098-110>113-030100-
/O.EXP.KFFC.FW.W.0006.000000T0000Z-080303T0000Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH-
HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
WILKINSON-JOHNSON-EMANUEL-LAURENS-TREUTLEN-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
646 PM EST SUN MAR 2 2008

...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR
EAST GEORGIA...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR EAST
GEORGIA EAST OF ATLANTA AND MACON.

RELATIVE HUMIDITIES ARE INCREASING OVER THE AREA AND RISING ABOVE
25 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Mar 2, 2:46 PM EST, 48 minutes earlier.

Area forecast discussion, Mar 2, 2:46 PM EST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST SUN MAR 2 2008

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS MOSTLY CLEAR SKIES ACROSS THE REGION.
HIGH PRESSURE RIDGE NOW CENTERED OVER THE CAROLINAS HAS PUT GA IN
MOSTLY E TO SERLY FLOW. THIS WILL HELP BRING DEWPOINTS UP A BIT OVER
THE NEXT 24 HOURS KEEPING RH VALUES UP AND LOWERING THE FIRE WEATHER
RISK. THIS RIDGE KEEPS THE AREA PRECIPITATION FREE THROUGH MON BUT
NEXT SYSTEM MOVES IN TO GA LATE MON NIGHT THROUGH TUE. MODELS ARE
STILL SHOWING AN UPPER TROUGH AND CLOSED LOW TRACKING FROM THE
SOUTHERN PLAINS INTO THE TN/OH VALLEY MON-WED. LOOKS LIKE THE TIMING
OF THIS SYSTEM IS FINALLY BEING NAILED DOWN BUT ITS INTENSITY SEEMS
TO BE WEAKENING A BIT. CURRENT TRACK SHOWS SURFACE LOW CENTER MOVING
NE OUT OF EASTERN TX 12Z MON INTO THE TN VALLEY BY 12Z TUE AND UP
INTO THE NJ/PA AREA BY 12Z WED. ITS TRAILING COLD FRONT IS EXPECTED
TO ENTER NW GA BETWEEN 06Z-12Z TUE AND EXITING EASTERN SECTIONS BY
00Z-06Z WED. AS THIS SYSTEM PUSHES THROUGH THE AREA THE MODELS ARE
SHOWING LESS INSTABILITY WITH IT. AS IT ENTERS THE NW GA CAPES
ARE NON EXISTENT AND LIS ARE ALL POSITIVE. THERE IS A NICE 70KT JET
AT 850MB THAT MOVES INTO THE AREA WITH THE COLD FRONT SO LOOKS LIKE
OUR BIGGEST THREAT IN THE ONSET WILL BE STRONG GUSTY WINDS. THIS
SYSTEM IS STILL VERY ORGANIZED AS IT ENTERS THE STATE BUT IT LOOKS
TO LOOSE A LOT OF ITS INTENSITY AS IT MOVES ACROSS AL OVER NIGHT.
DURING THE DAY TUE THIS FRONT TRIES TO STRENGTHEN A BIT BEFORE
EXITING THE AREA. CAPES INCREASE INTO THE 500-800 RANGE WITH LIS
AROUND -2 OVER SOUTH AND EASTERN GA. THE MODELS ALSO SHOW SOME
REGENERATING FRONTOGENESIS OVER THAT SAME AREA BETWEEN 18Z TUE AND
00Z WED. WITH THIS IN MIND SHOULD SEE STRONG TO SEVERE STORMS ACROSS
EAST GA AS ITS EXITING THE AREA. ONCE IT EXITS THE STATE THERE IS
SOME GOOD COLD AIR ADVECTION THAT SETS UP BEHIND IT. THERE WILL BE
SOME WRAP AROUND MOISTURE WITH IT SO MAY BE ABLE TO SQUEEZE OUT SOME
VERY LIGHT FLURRIES ACROSS EXTREME N GA BUT MOISTURE WILL BE LACKING
GREATLY SO WILL NOT MENTION IN THE FORECAST.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE SETS UP OVER THE AREA WED AND KEEP THINGS DRY THROUGH
THUS. THERE IS A WEAK COLD FRONT THAT SWEEPS ACROSS THE THU NIGHT
INTO FRI BUT THERE IS VERY LITTLE MOISTURE WITH IT SO WILL GO WITH
SLIGHT TO LOW CHANCE POPS THROUGH FRI. OVERALL...A PERIOD OF NEAR
NORMAL TEMPERATURES AT THE BEGINNING OF THE EXTENDED TRENDS TOWARD
SLIGHTLY BELOW NORMAL TOWARD THE END AS A SERIES OF CANADIAN HIGHS
BEGINS TO SPREAD SE THROUGH THE WEEK UNDER THE INCREASING NW FLOW
ALOFT.

&&

.FIRE WEATHER...UPDATED...
ISSUED A RED FLAG WARNING FOR E GA AS RHS WENT BELOW 25 PERCENT
WITH MANY LOCATIONS ALREADY NEAR 4 HOURS DURATION. WARNING EXPIRES
AT 700 PM. WILL NEED TO WATCH FOR GUSTY WINDS MONDAY AHEAD OF NEXT
WEATHER SYSTEM. STRONGEST GUSTS MOST LIKELY AT HIGHER ELEVATIONS.
BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          42  70  52  63  41 /   0  10  40  90  40
ATLANTA         45  71  54  61  35 /   0   5  70 100  20
BLAIRSVILLE     35  63  51  61  35 /   0   5  70 100  30
CARTERSVILLE    42  70  54  61  37 /   0   5  80 100  20
COLUMBUS        48  76  59  66  39 /   0   5  60 100  20
GAINESVILLE     43  64  52  60  38 /   0  10  70 100  30
MACON           43  75  57  69  37 /   0   5  30 100  40
ROME            41  73  54  61  38 /   0   0 100 100  20
PEACHTREE CITY  41  73  52  62  38 /   0   5  70 100  20
VIDALIA         43  76  55  72  43 /   0   0  20  80  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES:
BALDWIN...BANKS...BARROW...CLARKE...DAWSON...EMANUEL...FANNIN...
FORSYTH...GILMER...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...
LUMPKIN...MADISON...MONTGOMERY...MORGAN...OCONEE...OGLETHORPE...
PICKENS...PUTNAM...TALIAFERRO...TELFAIR...TOOMBS...TOWNS...
TREUTLEN...UNION...WALTON...WARREN...WASHINGTON...WHEELER...
WHITE...WILKES...WILKINSON.

&&

01
Hazardous weather outlook, Mar 2, 10:18 AM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 AM EST SUN MAR 2 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1018 AM EST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE EASTERN STATES WILL CONTINUE TO
GIVE NORTH AND CENTRAL GEORGIA DRY WEATHER TODAY AND TONIGHT. THE
HIGH WILL GRADUALLY SLIDE OFF THE ATLANTIC COAST OVERNIGHT AS A
STORM SYSTEM DEVELOPS IN THE CENTRAL STATES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE LIKELY LAKE MONDAY NIGHT AND TUESDAY AS A STRONG
LOW PRESSURE SYSTEM MOVES INTO THE LOWER MISSISSIPPI VALLEY. SOME OF
THE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SBK

Nearby

Red Flag Warnings in Georgia, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.